×

zbMATH — the first resource for mathematics

Zero distribution for Angelesco Hermite-Padé polynomials. (English. Russian original) Zbl 1408.30005
Russ. Math. Surv. 73, No. 3, 457-518 (2018); translation from Usp. Mat. Nauk 73, No. 3, 89-156 (2018).
Author’s abstract: This paper considers the zero distribution of Hermite-Padé polynomials of the first kind associated with a vector function \[ \vec f=(f_1,\dots,f_s) \] whose components \(f_k\) are functions with a finite number of branch points in the plane. The branch sets of component functions are assumed to be sufficiently well separated (which constitutes the Angelesco case). Under this condition, a theorem on the limit zero distribution for such polynomials is proved. The limit measures are defined in terms of a known vector equilibrium problem.

The proof of the theorem is based on methods developed by H. Stahl [Complex Variables, Theory Appl. 4, 311–324 (1985; Zbl 0542.30027); 325–338 (1985; Zbl 0542.30028); 339–354 (1985; Zbl 0542.30029); Constr. Approx. 2, 225–240 (1986; Zbl 0592.42016); 241–251 (1986; Zbl 0606.42021)] and A. A. Gonchar and the author [Math. USSR, Sb. 62, No. 2, 305–348 (1989; Zbl 0663.30039)] and the author [Contemp. Math. 578, 195–239 (2012; Zbl 1318.30056)]. These methods are generalized further in the paper in application to collections of polynomials defined by systems of complex orthogonality relations.

Together with the characterization of the limit zero distributions of Hermite-Padé polynomials in terms of a vector equilibrium problem, the paper considers an alternative characterization using a Riemann surface \(\mathcal R(\vec f)\) associated with \(\vec f\). In these terms, a more general conjecture (without the Angelesco condition) on the zero distribution of Hermite-Padé polynomials is presented.

MSC:
30C15 Zeros of polynomials, rational functions, and other analytic functions of one complex variable (e.g., zeros of functions with bounded Dirichlet integral)
41A21 Padé approximation
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Ахиезер, Н. И., Об ортогональных многочленах на нескольких интервалах, Докл. АН СССР, 134, 1, 9-12, (1960) · Zbl 0101.29205
[2] Аптекарев, А. И., Асимптотика аппроксимаций Эрмита–Паде для пары функций с точками ветвления, Докл. РАН, 422, 4, 443-445, (2008) · Zbl 1181.30022
[3] Аптекарев, А. И.; Буслаев, В. И.; Мартинес-Финкельштейн, А.; Суетин, С. П., Аппроксимации Паде, непрерывные дроби и ортогональные многочлены, УМН, 66, 6-402, 37-122, (2011) · Zbl 1242.41014
[4] Аптекарев, А. И.; Калягин, В. А., Асимптотическое поведение корня, Препринты ИПМ им. М. В. Келдыша, (1986)
[5] Aptekarev, A. I.; Kuijlaars, A. B. J.; Assche, W. Van, Asymptotics of Hermite–Padé rational approximants for two analytic functions with separated pairs of branch points (case of genus, Int. Math. Res. Pap. IMRP, 2008, 4, (2008) · Zbl 1156.41004
[6] Аптекарев, А. И.; Лагомасино, Г. Лопес; Мартинес-Финкельштейн, А., О системах Никишина с дискретными компонентами и слабой асимптотике многочленов совместной ортогональности, УМН, 72, 3-435, 3-64, (2017) · Zbl 1379.42011
[7] Аптекарев, А. И.; Лысов, В. Г., Системы марковских функций, генерируемые графами, и асимптотика их аппроксимаций Эрмита–Паде, Матем. сб., 201, 2, 29-78, (2010) · Zbl 1188.42009
[8] Aptekarev, A. I.; Marcellán, F.; Rocha, I. A., Semiclassical multiple orthogonal polynomials and the properties of Jacobi–Bessel polynomials, J. Approx. Theory, 90, 1, 117-146, (1997) · Zbl 0878.33004
[9] Aptekarev, A. I.; Yattselev, M. L., Padé approximants for functions with branch points – strong asymptotics of Nuttall–Stahl polynomials, Acta Math., 215, 2, 217-280, (2015) · Zbl 1339.41020
[10] Baker, G. A.; Jr., Jr.; Graves-Morris, P., Encyclopedia Math. Appl., 59, (1996), Addison-Wesley Publishing Co.: Addison-Wesley Publishing Co., Reading, MA · Zbl 0923.41001
[11] Baratchart, L.; Stahl, H.; Yattselev, M., Weighted extremal domains and best rational approximation, Adv. Math., 229, 1, 357-407, (2012) · Zbl 1232.41014
[12] Baratchart, L.; Yattselev, M., Convergent interpolation to Cauchy integrals over analytic arcs, Found. Comput. Math., 9, 6, 675-715, (2009) · Zbl 1182.42026
[13] Beckermann, B.; Kalyagin, V.; Matos, A. C.; Wielonsky, F., Equilibrium problems for vector potentials with semidefinite interaction matrices and constrained masses, Constr. Approx., 37, 1, 101-134, (2013) · Zbl 1261.31001
[14] Bergkvist, T.; Rullg, H., On polynomial eigenfunctions for a class of differential operators, Math. Res. Lett., 9, 2-3, 153-171, (2002) · Zbl 1016.34083
[15] Björk, J.-E.; Borcea, J.; Bøgvad, R., Subharmonic configurations and algebraic Cauchy transforms of probability measures, Notions of positivity and the geometry of polynomials, 39-62, (2001) · Zbl 1253.31001
[16] Буслаев, В. И., О сходимости многоточечных аппроксимаций Паде кусочно аналитических функций, Матем. сб., 204, 2, 39-72, (2013) · Zbl 1276.41011
[17] Буслаев, В. И., О сходимости, Матем. сб., 206, 2, 5-30, (2015) · Zbl 1318.41010
[18] Буслаев, В. И., Емкость компакта в поле логарифмического потенциала, Proc. Steklov Inst. Math., 290, 254-271, (2015) · Zbl 1335.31001
[19] Буслаев, В. И., Аналог теоремы Полиа для кусочно голоморфных функций, Матем. сб., 206, 12, 55-69, (2015) · Zbl 1406.30010
[20] Буслаев, В. И.; Мартинес-Финкельштейн, А.; Суетин, С. П., Метод внутренних вариаций и существование, Proc. Steklov Inst. Math., 279, 31-58, (2012) · Zbl 1298.30028
[21] Буслаев, В. И.; Суетин, С. П., О задачах равновесия, связанных с распределением нулей полиномов Эрмита–Паде, Proc. Steklov Inst. Math., 290, 1, 272-279, (2015) · Zbl 1335.31002
[22] Голузин, Г. М., Transl. Math. Monogr., 26, (1966), Наука: Наука, М. · Zbl 0148.30603
[23] Гончар, А. А., Рациональные аппроксимации аналитических функций, Proc. Steklov Inst. Math., 1, , suppl. 2, 83-106, (2003) · Zbl 1295.41009
[24] Гончар, А. А.; Рахманов, Е. А., О сходимости совместных аппроксимаций Паде для систем функций марковского типа, Proc. Steklov Inst. Math., 157, 31-48, (1981) · Zbl 0492.41027
[25] Гончар, А. А.; Рахманов, Е. А., Равновесная мера и распределение нулей экстремальных многочленов, Матем. сб., 125(167), 1-9, 117-127, (1984) · Zbl 0618.30008
[26] Гончар, А. А.; Рахманов, Е. А., О задаче равновесия для векторных потенциалов, УМН, 40, 4-244, 155-156, (1985) · Zbl 0594.31010
[27] Гончар, А. А.; Рахманов, Е. А., Равновесные распределения и скорость рациональной аппроксимации аналитических функций, Матем. сб., 134(176), 3-11, 306-352, (1987) · Zbl 0663.30039
[28] Гончар, А. А.; Рахманов, Е. А.; Сорокин, В. Н., Об аппроксимациях Эрмита–Паде для систем функций марковского типа, Матем. сб., 188, 5, 33-58, (1997) · Zbl 0889.41011
[29] Гончар, А. А.; Рахманов, Е. А.; Суетин, С. П., О сходимости аппроксимаций Паде ортогональных разложений, Proc. Steklov Inst. Math., 200, 136-146, (1991) · Zbl 0790.41011
[30] Gonchar, A. A.; Rakhmanov, E. A.; Suetin, S. P., On the rate of convergence of Padé approximants of orthogonal expansions, Progress in approximation theory, 19, 169-190, (1992) · Zbl 0795.41013
[31] Hardy, A.; Kuijlaars, A. B. J., Weakly admissible vector equilibrium problems, J. Approx. Theory, 164, 6, 854-868, (2012) · Zbl 1241.49008
[32] Калягин, В. А., Об одном классе полиномов, определяемых двумя соотношениями ортогональности, Матем. сб., 110(152), 4-12, 609-627, (1979) · Zbl 0462.41023
[33] Комлов, А. В.; Суетин, С. П., О распределении нулей полиномов Эрмита–Паде, УМН, 70, 6-426, 211-212, (2015) · Zbl 1346.42034
[34] Кузьмина, Г. В., Модули семейства кривых и квадратичные дифференциалы, Proc. Steklov Inst. Math., 139, 3-241, (1980) · Zbl 0482.30015
[35] Ландкоф, Н. С., Grundlehren Math. Wiss., 180, (1966), Наука: Наука, М. · Zbl 0148.10301
[36] Лапик, М. А., О семействах векторных мер, равновесных во внешнем поле, Матем. сб., 206, 2, 41-56, (2015) · Zbl 1314.31004
[37] López, G.; Rakhmanov, E. A., Rational approximations, orthogonal polynomials and equilibrium distributions, Orthogonal polynomials and their applications, 1329, 125-157, (1988) · Zbl 0717.41029
[38] Lagomasino, G. López; Peralta, S. Medina, On the convergence of type I Hermite– Padé approximants, Adv. Math., 273, 124-148, (2015) · Zbl 1307.30078
[39] Martínez-Finkelshtein, A.; Orive, R.; Rakhmanov, E. A., Phase transitions and equilibrium measures in random matrix models, Comm. Math. Phys., 333, 3, 1109-1173, (2015) · Zbl 1317.82012
[40] Martínez-Finkelshtein, A.; Rakhmanov, E. A., On asymptotic behavior of Heine– Stieltjes and Van Vleck polynomials, Recent trends in orthogonal polynomials and approximation theory, 507, 209-232, (2010) · Zbl 1207.30058
[41] Martínez-Finkelshtein, A.; Rakhmanov, E. A., Critical measures, quadratic differentials, and weak limits of zeros of Stieltjes polynomials, Comm. Math. Phys., 302, 1, 53-111, (2011) · Zbl 1226.30005
[42] Мартинес-Финкельштейн, А.; Рахманов, Е. А.; Суетин, С. П., Вариация равновесной энергии и, Матем. сб., 202, 12, 113-136, (2011) · Zbl 1244.31001
[43] Martínez-Finkelshtein, A.; Rakhmanov, E. A.; Suetin, S. P., Heine, Hilbert, Padé, Riemann, and Stieltjes: John Nuttall’s work 25 years later, Recent advances in orthogonal polynomials, special functions, and their applications, 578, 165-193, (2012) · Zbl 1318.42033
[44] Martínez-Finkelshtein, A.; Rakhmanov, E. A.; Suetin, S. P., Asymptotics of type I Hermite–Padé polynomials for semiclassical functions, Modern trends in constructive function theory, 661, 199-228, (2016) · Zbl 1355.30038
[45] Никишин, Е. М., Об асимптотике линейных форм для совместных аппроксимаций Паде, Изв. вузов. Матем., 30, 2, 33-41, (1986) · Zbl 0631.30036
[46] Никишин, Е. М.; Сорокин, В. Н., Transl. Math. Monogr., 92, (1988), Наука: Наука, М. · Zbl 0718.41002
[47] Nuttall, J., The convergence of Padé approximants to functions with branch points, Padé and rational approximation, 101-109, (1977) · Zbl 0368.41012
[48] Nuttall, J., Hermite–Padé approximants to functions meromorphic on a Riemann surface, J. Approx. Theory, 32, 3, 233-240, (1981) · Zbl 0475.41018
[49] Nuttall, J., Asymptotics of diagonal Hermite–Padé polynomials, J. Approx. Theory, 42, 4, 299-386, (1984) · Zbl 0565.41015
[50] Nuttall, J., Asymptotics of generalized Jacobi polynomials, Constr. Approx., 2, 1, 59-77, (1986) · Zbl 0585.41014
[51] Nuttall, J.; Singh, S. R., Orthogonal polynomials and Padé approximants associated with a system of arcs, J. Approx. Theory, 21, 1, 1-42, (1977) · Zbl 0355.30004
[52] Перевозникова, Е. А.; Рахманов, Е. А., Вариация равновесной энергии и, (1994)
[53] Rakhmanov, E. A., Strong asymptotics for orthogonal polynomials, Methods of approximation theory in complex analysis and mathematical physics, 1550, 71-97, (1993) · Zbl 0792.42013
[54] Рахманов, Е. А., К асимптотике многочленов Эрмита–Паде для двух марковских функций, Матем. сб., 202, 1, 133-140, (2011) · Zbl 1218.41007
[55] Rakhmanov, E. A., Orthogonal polynomials and, Recent advances in orthogonal polynomials, special functions, and their applications, 578, 195-239, (2012) · Zbl 1318.30056
[56] Рахманов, Е. А., Теорема Гончара–Шталя o, Матем. сб., 207, 9, 57-90, (2016) · Zbl 1361.30061
[57] Рахманов, Е. А.; Суетин, С. П., Распределение нулей полиномов Эрмита–Паде для пары функций, образующей систему Никишина, Матем. сб., 204, 9, 115-160, (2013) · Zbl 1288.26010
[58] Saff, E. B.; Totik, V., Grundlehren Math. Wiss., 316, (1997), Springer-Verlag: Springer-Verlag, Berlin · Zbl 0881.31001
[59] Stahl, H., Extremal domains associated with an analytic function. I, Complex Variables Theory Appl., 4, 4, 311-324, (1985) · Zbl 0542.30027
[60] Stahl, H., Extremal domains associated with an analytic function. II, Complex Variables Theory Appl., 4, 4, 325-338, (1985) · Zbl 0542.30028
[61] Stahl, H., The structure of extremal domains associated with an analytic function, Complex Variables Theory Appl., 4, 4, 339-354, (1985) · Zbl 0542.30029
[62] Stahl, H., Orthogonal polynomials with complex-valued weight function. I, Constr. Approx., 2, 3, 225-240, (1986) · Zbl 0592.42016
[63] Stahl, H., Orthogonal polynomials with complex-valued weight function. II, Constr. Approx., 2, 3, 241-251, (1986) · Zbl 0606.42021
[64] Stahl, H., Asymptotics of Hermite–Padé polynomials and related convergence results – a summary of results, Nonlinear numerical methods and rational approximation, 43, 23-53, (1988) · Zbl 0662.41005
[65] Stahl, H. R., Sets of minimal capacity and extremal domains, (2012)
[66] Stahl, H.; Totik, V., Encyclopedia Math. Appl., 43, (1992), Cambridge Univ. Press: Cambridge Univ. Press, Cambridge · Zbl 0791.33009
[67] Strebel, K., Ergeb. Math. Grenzgeb. (3), 5, (1984), Springer-Verlag: Springer-Verlag, Berlin · Zbl 0547.30001
[68] Суетин, С. П., Распределение нулей полиномов Паде и аналитическое продолжение, УМН, 70, 5-425, 121-174, (2015) · Zbl 1350.30058
[69] Суетин, С. П., Распределение нулей полиномов Эрмита–Паде и локализация точек ветвления многозначных аналитических функций, УМН, 71, 5-431, 183-184, (2016) · Zbl 1360.41007
[70] Суетин, С. П., О распределении нулей полиномов Эрмита–Паде для набора четырех функций, УМН, 72, 2-434, 191-192, (2017) · Zbl 1375.41010
[71] Szegő, G., Amer. Math. Soc. Colloq. Publ., XXIII, (1975), Amer. Math. Soc.: Amer. Math. Soc., Providence, RI · Zbl 0305.42011
[72] Widom, H., Extremal polynomials associated with a system of curves in the complex plane, Adv. Math., 3, 2, 127-232, (1969) · Zbl 0183.07503
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.